Psychotropics and Methadone in Acquired Long QT Syndrome

Author(s): Stephan Carlson, Russell Joffe

Journal Name: Current Psychopharmacology

Volume 1 , Issue 2 , 2012

Become EABM
Become Reviewer

Abstract:

There has long been a concern that all psychotropics may have adverse cardiac effects including prolongation of the QT interval. The recent expanded use of the atypical antipsychotics has increased these concerns. This is a selective review of the effect of the major classes of psychotropic drugs on the QT interval. The review also includes a review of methadone given the high co-morbidity between major psychiatric disorders and substance use disorders.

Keywords: Acquired LQTS, drug-induced QT syndrome, methadone, psychiatry, psychotropics, QT interval, QT prolongation, sudden cardiac death, cardiometabolic risk, arrhythmogenic, mesoridazine, phenothiazines, hypomagnesemia, epidemiologic, tachyarrhythmias

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 1
ISSUE: 2
Year: 2012
Page: [183 - 194]
Pages: 12
DOI: 10.2174/2211556011201020183
Price: $65

Article Metrics

PDF: 3